Sampled-data fuzzy control for a class of nonlinear parabolic distributed parameter systems under spatially point measurements

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

23 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)60-81
Journal / PublicationFuzzy Sets and Systems
Online published22 Jan 2019
Publication statusPublished - 1 Nov 2019


In this paper, the exponential stabilization problem is addressed for a class of nonlinear parabolic partial differential equation (PDE) systems via sampled-data fuzzy control approach. Initially, the nonlinear PDE system is accurately represented by the Takagi–Sugeno (T–S) fuzzy PDE model. Then, based on the T–S fuzzy PDE model, a novel time-dependent Lyapunov functional is used to design a sampled-data fuzzy controller under spatially point measurements such that the closed-loop fuzzy PDE system is exponentially stable with a given decay rate. The stabilization conditions are presented in terms of a set of linear matrix inequalities (LMIs). Finally, simulation results on the control of the diffusion equation and the FitzHugh–Nagumo (FHN) equation to illustrate the effectiveness of the proposed design method.

Research Area(s)

  • Distributed parameter systems, Exponential stability, Fuzzy control, Linear matrix inequality (LMI), Sampled-data control